MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION ADVANTAGE FIT BLUE SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068502120
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); High Blood Pressure/ Hypertension (1908); Unspecified Infection (1930); Nausea (1970); Pain (1994); Urinary Tract Infection (2120); Burning Sensation (2146); Dysuria (2684); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Cramp(s) /Muscle Spasm(s) (4521); Unspecified Tissue Injury (4559)
Date of Event 05/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of may 24, 2023, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).The explanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pain, e1405 - dyspareunia, e1906 - infection.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh revision.
 
Event or Problem Description
It was reported that the patient was implanted with an advantage fit blue system.As a result of the mesh implant, the patient experienced recurring infections, abdomen, groin, tail-bone region, hip, and myofascial pain, increased muscle tension and trigger points within the right obturator internus, pubococcygeus, and bladder base, and dyspareunia.On (b)(6) 2024, the patient had revision surgery of the implanted advantage fit system device.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.
 
Additional Manufacturer Narrative
Block h11: blocks a2 (date of birth, age at time of event, and unit of measure - age), b2, b5, b6, b7, h2, and h6 have been updated based on the additional information received on february 12, 2026.Block b3 date of event: the exact event onset date is unknown.The provided event date of may 24, 2023, was chosen as a best estimate based on the date of mesh implant.Block e1: this event was reported by the patient's legal representation.The implanting physician is: dr.(b)(6).The explanting physician is: dr.(b)(6).Block h6: the following imdrf patient codes capture the reportable events of: e2330 - pain.E1405 - dyspareunia.E1906 - infection.E1002 - abdominal pain.E1310 - urinary tract infection.E1301 - dysuria.E2320 - high blood pressure.The following imdrf impact codes capture the reportable events of: f1905 - vaginal mesh revision.F1202 - preventing the patient to return to work due to severity of pain.F08 - patient visiting the emergency department multiple times and spending more than 12 hours in the emergency department.
 
Event or Problem Description
It was reported that the patient was implanted with an advantage fit blue system on (b)(6) 2023.As a result of the mesh implant, the patient experienced recurring infections, abdomen, groin, tail-bone region, hip, and myofascial pain, increased muscle tension and trigger points within the right obturator internus, pubococcygeus, and bladder base, and dyspareunia.On (b)(6) 2023, the patient complained of right-sided abdominal and flank pain that had worsened since undergoing mesh implant surgery approximately three weeks earlier.She reported persistent right lower abdominal pain, although prior imaging had reportedly been negative for appendicitis.The patient stated she was currently taking ciprofloxacin for a urinary tract infection and noted that she had recently passed material in her urine, though she was unsure whether it represented a kidney stone.She described ongoing right-sided flank pain since the sling procedure, accompanied by burning with urination.The patient reported multiple prior emergency department visits for similar symptoms.A previously performed computed tomography (ct) scan of the abdomen had been reported as normal, and she had been discharged at that time.She returned due to persistent pain and had spent more than 12 hours in the waiting room prior to evaluation.Vital signs were notable for elevated blood pressure readings of 161/93 mmhg, 127/95 mmhg, and 134/94 mmhg.Physical examination revealed tenderness in the right lower quadrant of the abdomen.Ct imaging of the abdomen and pelvis with contrast was unremarkable.Differential diagnoses included urinary tract infection and postoperative pain.Initial management included intravenous morphine for pain control, and the initial triage workup included laboratory testing and urinalysis.A repeat ct scan was not pursued given the recent imaging, and a pelvic ultrasound was considered but deemed to have low diagnostic yield.The patient reported intermittent pain since her bladder surgery three weeks prior, described as a mild, constant aching sensation that had not responded to home medications.Empiric antibiotic therapy for a suspected urinary tract infection had also failed to provide relief, prompting her emergency department visit for pain management.On examination, she was afebrile, appeared non-toxic, and had a non-surgical abdomen.Her pain improved following administration of analgesics.The case was discussed with the ob/gyn service, who evaluated the patient and arranged for adjustments to her treatment plan with outpatient follow-up.Urogynecology recommended discharge with a prescription for gabapentin, continuation of ciprofloxacin for uti treatment, and follow-up in a pelvic pain clinic.The patient was provided with emergency department return precautions and advised to follow up with her primary care physician.She agreed with the plan and was discharged in stable condition with an impression of postoperative pain.Pelvic floor examination findings from (b)(6) 2023, revealed increased muscle tension and trigger points within the right obturator internus, pubococcygeus, and bladder base.On (b)(6) 2023, the patient presented for physical therapy for muscle spasm.She reported missing a prior visit due to starting a new job.The patient described increased back pain, abdominal burning, and a flare-up of tailbone pain the previous day.She expressed frustration regarding persistent postsurgical pain and noted that she is currently sitting for approximately eight hours per day.She reported that previous internal work during therapy provided relief for approximately two to three days and did not result in burning afterward.The patient also reported beginning the use of baclofen suppositories.The long-term goals of the patient included patient reporting resolution of pelvic pain, tolerating sitting without discomfort as needed for travel with work, denying presence of dyspareunia, achieving levator and strength of 4/5, and scoring greater than 25 on pelvic floor distress inventory (pfdi) pain focus on therapeutic outcomes (foto).A home exercise program was recommended, including supine butterfly groin stretch, supine pelvic floor stretch, supine figure-4 piriformis stretch, and clamshell exercises to be performed daily.Pelvic floor examination demonstrated significant muscle tension and trigger points in the bilateral obturator internus muscles (right greater than left) and bilateral levator ani muscles (right greater than left).Improvement in tenderness at the bladder base was noted.The patient continued to demonstrate poor pelvic floor coordination and difficulty with pelvic floor lengthening.The patient's assessment revealed several notable clinical findings, including increased muscle tension and trigger points in the right obturator internus, pubococcygeus, and bladder base, as well as numerous trigger points within the anterior abdominal wall.She also demonstrated decreased range of motion in the lower extremities and pelvis, along with reduced strength in the bilateral gluteus medius muscles, contributing to overuse of the obturator internus muscles.Her pelvic floor distress inventory - pain foto score was 50.The patient has been experiencing significant pelvic pain and abdominal burning, which limits her ability to participate in activities of daily living.During the session, education on proper work posture was provided after observing the patient was sitting with her legs crossed and in a sway-back position.The patient was also encouraged to discuss magnesium supplementation with her physician to potentially improve bowel health and reduce tailbone pain, which the patient acknowledged and understood.Manual myofascial release (mfr) was performed on the pelvic floor muscles via the vaginal canal.Significant tension was noted in the bilateral obturator internus and levator ani muscles, which improved following mfr and contract-relax techniques.The patient reported a reduction in abdominal burning after treatment.Additional education was provided on posterior rib cage expansion and diaphragmatic breathing to reduce muscular tension during work activities.The patient verbalized understanding and is expected to continue benefiting from skilled therapy to improve pelvic floor range of motion, spinal mobility, and posture to reduce dysfunction.The patient will continue outpatient physical therapy once a week for 12 weeks.The treatment plan includes a home exercise program, manual therapy, neuromuscular reeducation, patient education, self-care management strategies, and therapeutic exercises.The treatment plan and goals were discussed with and agreed upon by the patient.On (b)(6) 2023, the patient presented with ongoing abdominal and pelvic pain following mesh implant.She reported persistent pain since the surgery and noted that she ihas been in pelvic floor physical therapy.The patient stated that her current pain management regimen has not been effective and that she was evaluated in the emergency department for pain.Associated symptoms include nausea.The patient described the pain as a burning, hot sensation primarily localized to the right side and near the mons pubis, occasionally radiating around to her back.Pain severity can increase to 8/10 and may trigger nausea and decreased appetite.She is currently taking gabapentin 100 mg, which provides only mild relief.She previously followed up with urogynecology for postoperative pain and was diagnosed with myofascial pain syndrome.At that time, pelvic floor physical therapy and a vaginal suppository containing lidocaine and baclofen were recommended.Review of systems was positive for abdominal pain and nausea.The patient was assessed with myofascial pain.Gabapentin 300 mg was prescribed, and she was referred to pain management for further evaluation and treatment.Laboratory tests were ordered.Ondansetron 4 mg was prescribed as needed for nausea or vomiting.She was advised to follow up in approximately four weeks for a physical examination and reassessment of her pain.On (b)(6) 2023, the patient presented for evaluation.She reported that her stress urinary incontinence had resolved since the surgery; however, she was experiencing persistent right-sided abdominal pain, right groin pain, and tailbone pain.She also reported significant dyspareunia and stated that the severity of her pain had prevented her from returning to work.These symptoms were reported to be negatively affecting her quality of life, and she sought treatment through pelvic floor physical therapy.She was diagnosed with muscle spasm.Noted impairments included coordination and proprioception deficits, decreased knowledge of her condition, endurance deficits, motor control deficits, pain limiting function, soft tissue restrictions, and strength deficits.Clinical assessment findings included increased muscle tension and trigger points within the right obturator internus, pubococcygeus, and bladder base; numerous trigger points within the anterior abdominal wall; decreased lower extremity and pelvic range of motion; and reduced strength in the bilateral gluteus medius muscles, resulting in overuse of the obturator internus muscles.Her pelvic floor distress inventory - pain foto score was 50.It was also noted that the patient had no-showed three consecutive visits, and the episode of care was therefore discharged at that time.On (b)(6) 2024, the patient had revision surgery of the implanted advantage fit system device.She claimed to have suffered severe pain, unnecessary expense, embarrassment, disfigurement, and harm as a result of the implantation.Additionally, the patient may have to undergo additional surgery in the future and may continue to suffer significant pain, and unnecessary medical expenses for medical care, treatment, and therapies long into the future.Furthermore, she sustained and will continue to sustain in the future, the following damages as a result of the implantation: severe and debilitating injuries, serious bodily injury, mental and physical pain, and suffering, and has incurred economic loss.

Brand Name
ADVANTAGE FIT BLUE SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22110686
Report Number2124215-2025-34395
Device Sequence Number6950858
Product Code OTN
UDI-Device Identifier08714729961925
UDI-Public(01)08714729961925(17)260130(10)30955872
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020110
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberM0068502120
Device Catalogue NumberM0068502120
Device Lot Number0030955872
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date03/12/2026
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age45 YR
Patient SexFemale